MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227312
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a rotator cuff repair procedure on (b)(6) 2021, it was observed that the vapr3.5mmflexsideeffect1-pceelectrode-ea device was not recognized by the console device.Another like device was used to complete the procedure with a delay of 10 minutes.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that the vapr device is not recognized on the console.The console was shut down, rebooted, but the failure persisted.It was replaced with a new device, allowing surgery to be concluded without inconvenience.The vapr coolpulse90 electrode was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection revealed that the device has not been returned in its original packaging.The distal tip of the device shows evidence of procedural debris.Finally, no visible damage to shaft, cable or plug.The device was connected to a vapr vue generator gml3723/4 and the error on ¿invalid instrument¿ appeared on the display screen.The error message remained constant and could not be changed through manipulation of the cable or insertion of tip into saline.A dhr review has been performed for the complaint device lot number u2002007; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the product ra no containment or correction action related to the individual complaint is required.The customer claimed that the device was not recognized on the console.The electrical testing found that the capacitance value of the device was found to be above top specification and that the device failed the hipot test.When plugged into the generator the error message of ¿invalid instrument¿ would appear.From our investigation we were able to confirm the customer reported defect.This issue has been deemed a supplier issue and the investigation has already been completed under a supplier corrective action.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history lot: a manufacturing record evaluation was performed for the finished device lot number:u2002007, and no non conformances were identified.A review of the device manufacturing records indicated that there were no issues (ncrs or deviations) with the manufacturing process which might explain the failures observed.Based on a review of the product ra no containment or correction action related to the individual complaint is required.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that the vapr device is not recognized on the console.The console was shut down, rebooted, but the failure persisted.It was replaced with a new device, allowing surgery to be concluded without inconvenience.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a video was provided.Visual observation of the video revealed that when the electrode was connected in the console, it showed a message ¿invalid instrument¿ and it was not recognized.Therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number:u2002007, and no nonconformances were identified.The video do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12599174
Report Number1221934-2021-02913
Device Sequence Number4185594
Product Code GEI
UDI-Device Identifier10886705009725
UDI-Public10886705009725
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number227312
Device Catalogue Number227312
Device Lot NumberU2002007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2021
Supplement Date Received by Manufacturer11/04/2021
11/11/2021
12/22/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/04/2021
11/12/2021
12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexUnknown